Alert archive / Michigan / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 5, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at May 29, 2016, 4:16 PM EDT for 4 counties in Michigan. It was in force for 59 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2016, 4:16 PM EDT (20:16 UTC)
- Expired
- May 29, 2016, 5:15 PM EDT
- In force
- 59 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lapeer County, MI, Macomb County, MI, Oakland County, MI, Saint Clair County, MI
The radar
The Detroit radar (KDTX), 37 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 4:29 PM EDT | TSTM WND GST 60 | Armada, MI | LARGE TREE LIMBS DOWN |
| May 29, 4:38 PM EDT | HAIL 0.5 | 5 Ne Romeo, MI | VIA FB |
| May 29, 5:13 PM EDT | HAIL 0.88 | 2 S Armada, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.3 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 643 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
The text
As transmitted.
769
WUUS53 KDTX 292016
SVRDTX
MIC087-099-125-147-292115-
/O.NEW.KDTX.SV.W.0005.160529T2016Z-160529T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
416 PM EDT SUN MAY 29 2016
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LAPEER COUNTY IN SOUTHEASTERN MICHIGAN...
NORTHERN MACOMB COUNTY IN SOUTHEASTERN MICHIGAN...
NORTHWESTERN ST. CLAIR COUNTY IN SOUTHEASTERN MICHIGAN...
NORTHEASTERN OAKLAND COUNTY IN SOUTHEASTERN MICHIGAN...
* UNTIL 515 PM EDT
* AT 416 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OXFORD...
MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
ROMEO AND ALMONT AROUND 430 PM EDT.
ARMADA AROUND 440 PM EDT.
MEMPHIS AROUND 450 PM EDT.
EMMETT AROUND 455 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
BERVILLE...OXFORD...EMMETT...DRYDEN...LAKEVILLE...THORNVILLE...ROMEO...LAKE
ORION...ARMADA AND RILEY CENTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4275 8329 4287 8327 4300 8319 4306 8274
4283 8273
TIME...MOT...LOC 2016Z 242DEG 34KT 4282 8319
HAIL...1.00IN
WIND...60MPH
$$
DRK3 follow-up statements
696
WWUS53 KDTX 292030
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
430 PM EDT SUN MAY 29 2016
MIC087-125-292039-
/O.CAN.KDTX.SV.W.0005.000000T0000Z-160529T2115Z/
LAPEER MI-OAKLAND MI-
430 PM EDT SUN MAY 29 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAPEER AND
NORTHEASTERN OAKLAND COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4283 8273 4278 8310 4289 8310 4289 8299
4303 8299 4303 8298 4306 8274
TIME...MOT...LOC 2029Z 248DEG 57KT 4291 8288
$$
MIC099-147-292115-
/O.CON.KDTX.SV.W.0005.000000T0000Z-160529T2115Z/
MACOMB MI-ST. CLAIR MI-
430 PM EDT SUN MAY 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHERN MACOMB AND NORTHWESTERN ST. CLAIR COUNTIES...
AT 429 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ARMADA...OR 7
MILES SOUTH OF CAPAC...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
EMMETT AROUND 435 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
BERVILLE...ARMADA...RILEY CENTER...EMMETT...CAPAC...MEMPHIS...ALLENTON AND
ROMEO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4283 8273 4278 8310 4289 8310 4289 8299
4303 8299 4303 8298 4306 8274
TIME...MOT...LOC 2029Z 248DEG 57KT 4291 8288
HAIL...1.00IN
WIND...60MPH
$$
SC693
WWUS53 KDTX 292047
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
447 PM EDT SUN MAY 29 2016
MIC099-147-292115-
/O.CON.KDTX.SV.W.0005.000000T0000Z-160529T2115Z/
MACOMB MI-ST. CLAIR MI-
447 PM EDT SUN MAY 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHEASTERN MACOMB AND NORTHWESTERN ST. CLAIR COUNTIES...
AT 447 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MEMPHIS...OR
NEAR RICHMOND...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
MEMPHIS AND EMMETT AROUND 455 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
BERVILLE...ARMADA...RILEY CENTER...EMMETT...CAPAC...MEMPHIS...ALLENTON AND
ROMEO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4279 8301 4284 8300 4289 8298 4302 8296
4306 8274 4283 8273
TIME...MOT...LOC 2047Z 248DEG 36KT 4288 8284
HAIL...1.00IN
WIND...60MPH
$$
MR708
WWUS53 KDTX 292057
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
457 PM EDT SUN MAY 29 2016
MIC099-292107-
/O.CAN.KDTX.SV.W.0005.000000T0000Z-160529T2115Z/
MACOMB MI-
457 PM EDT SUN MAY 29 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MACOMB COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4290 8284 4294 8285 4304 8285 4306 8274
4290 8273
TIME...MOT...LOC 2057Z 238DEG 26KT 4296 8276
$$
MIC147-292115-
/O.CON.KDTX.SV.W.0005.000000T0000Z-160529T2115Z/
ST. CLAIR MI-
457 PM EDT SUN MAY 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTH CENTRAL ST. CLAIR COUNTY...
AT 457 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER EMMETT...OR 9
MILES SOUTHEAST OF CAPAC...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH
CENTRAL ST. CLAIR COUNTY...INCLUDING THE FOLLOWING LOCATIONS: EMMETT...
RILEY CENTER AND MEMPHIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4290 8284 4294 8285 4304 8285 4306 8274
4290 8273
TIME...MOT...LOC 2057Z 238DEG 26KT 4296 8276
HAIL...1.00IN
WIND...60MPH
$$
DRKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 2:52 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, May 29, 2:52 PM EDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 252 PM EDT SUN MAY 29 2016 .DISCUSSION... Convection has been developing this afternoon along a prefrontal trough axis, extending from the cntrl thumb region down to Jackson/Hillsdale counties as of 19Z. A special 18Z DTX sounding showed fairly steep lapse rates, particularly in the low levels. Moisture however was quite lean. This resulted in mixed layer CAPE of less than 500 j/kg on the 18Z sounding. The agitated cu field along this prefrontal trough axis and deepening convection suggests a little better moisture pooling along this boundary. This trough axis will push east across the area through 21 or 22Z and will be the main focus for convection. The actual sfc cold front will trail the frontal trough a couple hours, but will likely just provide an isolated shower/thunderstorm at best given the drying boundary layer following the prefrontal trough. The steep lapse rates and deep layer of dry mid level air will make hail a concern with any storm this afternoon and will also support the potential for strong convective downdrafts, providing a chance for strong wind gusts. Post frontal cold air advection tonight will be rather weak as the remnant mid level trough rapidly dampens as it lifts northeast of Lake Superior. The post frontal cloud cover across Wisconsin this afternoon has a large diurnal component, which will diminish during the course of the evening. So skies will undergo a clearing trend across Se Mi during the night. Despite this, the w-nw gradient will suppress nocturnal cooling enough to hold nighttime mins in the 60s. Daytime mixing depths will compensate for the slightly cooler low level airmass on Memorial Day and will support afternoon highs into the low, possibly mid, 80s. Sfc dewpoints will be down in the 50s, so humidity levels will be much lower in comparison to the last several days. Model soundings suggest a sct to bkn afternoon cu field. Building mid level heights during the afternoon will suppress afternoon convective cloud depths and will hinder anything other than perhaps a brief sprinkle or isolated light shower. Mid level heights will continue to build across the Great Lakes Mon night into Tuesday in reponse to a deepening upper low rotating into the Dakotas. This will support strengthening high pressure across the nrn and ern Great Lakes, maintaining dry conditions through at least Tues night. The orientation of the sfc high will result in light e-ne winds across the forecast area on Tuesday. So while inland locations should push 80 for Tues aftn highs, locals near the lakes will be cooler. This will be more notable near Lake Huron where the lake modified air will keep temps several degrees cooler than those farther inland. Tuesdays high pressure should hold through most of Wednesday with only a slight chance of showers or thunderstorm development. Although temperatures will remain in the 80s over much of SE Michigan...humidity on Wednesday is expected to remain in the comfort zone. As developing low over the plains continues to migrate toward the Great Lakes...a broad/moist southwesterly flow will ensue along with increasing chances of showers/thunderstorms Wednesday night through Thursday. Cold front pushes through on Friday leaving cooler temperatures in its wake. High temperatures in the 70s Friday and continuing through the weekend. && .MARINE... A trough axis, preceding the main cold front this afternoon will sustain scattered thunderstorms across southern Lake Huron and Lakes St Clair and Erie, some of which may be strong. Farther north, the better chances for showers and thunderstorms will be in the evening with the passage of a cold front. The front will be rather weak and will only result in a gradual veering of the wind field toward the west by Monday morning. The post frontal gradient will be rather weak by Monday, so winds across the lakes will remain relatively light and variable. High pressure will strengthen across the eastern Great Lakes on Tuesday and will support east-northeast winds on the lakes. The northeast winds may become gusty as they are funneled down Saginaw Bay. A stronger cold front is forecast to cross the region Wednesday night into Thursday, providing the next chance for thunderstorms as likely resulting in some periods of increased winds. && .PREV DISCUSSION... Issued at 140 PM EDT Sun May 29 2016 AVIATION... An approaching cold front will be a focusing mechanism for showers and thunderstorms this afternoon. CU field has developed in advance of the front over western and central lower Michigan but has been restricted further east due to lingering cirrus thus far. The front will swing through this afternoon and exit into Ontario by this evening. Though hires models mostly agree there will be some convection along the front, none are too keen on widespread develop as shallow moisture and low level cap appear to keep storms in check. None the less, with storms in and around southeast MI, included a three hour window of VCTS for all sites. Some stronger storms may become severe with strong winds and large hail. Best chance for storms appears to be north of PTK in the thumb,but all sites have some risk of seeing a storm or two. Afternoon winds will gust to around 20 knots with deep diurnal mixing and will once again drop off around sunset. After the front passes, drier air will try to clear the skies tonight through Monday. FOR DTW...Showers and thunderstorms are just beginning to initiate over central lower Michigan so it will be a few hours before reaching the terminal. Best window for possible activity will be from about 20-23Z. Should see mostly VFR conditions outside of any cells that track near the terminal. Skies will try to clear out overnight as drier air advects in behind the front. //DTW Threshold Probabilities... * Low for ceilings at or below 5000 FT outside of thunderstorm activity. * Low for thunderstorms affecting DTW/D21 airspace today. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. Lake Huron...NONE. Lake St Clair...NONE. Michigan waters of Lake Erie...NONE. && DISCUSSION...SC/DE MARINE.......SC AVIATION.....DRK You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous weather outlook, May 29, 3:45 AM EDT, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 345 AM EDT SUN MAY 29 2016 MIZ047>049-053>055-060>063-068>070-075-076-082-083-300830- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 345 AM EDT SUN MAY 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS AS A WEAK COLD FRONT PROGRESSES THROUGH THE AREA. THERE IS A MARGINAL RISK OF SEVERE WEATHER WITH A FEW OF THE STRONGEST STORMS POSSIBLY PRODUCING LARGE HAIL TO ONE INCH IN DIAMETER AND DAMAGING WIND GUSTS TO 60 MPH. STORM MOTION WILL BE EAST AT AROUND 30 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND THURSDAY OF NEXT WEEK AS ANOTHER COLD FRONT MOVES INTO THE CENTRAL GREAT LAKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-300830- LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 345 AM EDT SUN MAY 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS AS A WEAK COLD FRONT PROGRESSES THROUGH THE AREA. THERE IS A MARGINAL RISK OF SEVERE WEATHER WITH A FEW OF THE STRONGEST STORMS POSSIBLY PRODUCING LARGE HAIL TO ONE INCH IN DIAMETER AND DAMAGING WIND GUSTS TO 50 KNOTS. STORM MOTION WILL BE EAST AT NEAR 30 KNOTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND THURSDAY OF NEXT WEEK AS ANOTHER COLD FRONT MOVES INTO THE CENTRAL GREAT LAKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE). DG
In the hours before
Special weather statement, May 29, 2:58 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
258 PM EDT SUN MAY 29 2016
MIZ054-055-062-292015-
SANILAC MI-TUSCOLA MI-LAPEER MI-
258 PM EDT SUN MAY 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAPEER...SANILAC AND
SOUTHEASTERN TUSCOLA COUNTIES UNTIL 415 PM EDT...
AT 258 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
COLUMBIAVILLE...MOVING NORTHEAST AT 30 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
LUM AROUND 305 PM EDT.
NORTH BRANCH AROUND 315 PM EDT.
CLIFFORD AROUND 320 PM EDT.
MARLETTE AND BROWN CITY AROUND 330 PM EDT.
PECK AROUND 350 PM EDT.
SANDUSKY AROUND 400 PM EDT.
PORT SANILAC...CARSONVILLE AND APPLEGATE AROUND 415 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ELMER...KINGS MILL...
RICHMONDVILLE...TYRE...JUHL...PALMS...MCGREGOR...MINDEN...SILVERWOOD AND
BURNSIDE.
LAT...LON 4310 8315 4331 8334 4354 8311 4368 8290
4369 8260 4364 8253 4362 8253 4335 8248
TIME...MOT...LOC 1858Z 239DEG 25KT 4316 8328
DRKSpecial weather statement, May 29, 3:14 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
314 PM EDT SUN MAY 29 2016
MIZ049-292000-
HURON-
314 PM EDT SUN MAY 29 2016
...A STRONG THUNDERSTORM WILL AFFECT EASTERN HURON COUNTY...
AT 314 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BAD AXE...MOVING
NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
HARBOR BEACH AROUND 330 PM EDT.
PORT HOPE AROUND 340 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE IVANHOE...REDMAN...
RAPSON...GRINDSTONE CITY...PARISVILLE...VERONA...HURON CITY...FILION...
WHITE ROCK AND RUTH.
LAT...LON 4409 8301 4407 8282 4402 8269 4384 8257
4371 8255 4369 8260 4368 8311
TIME...MOT...LOC 1914Z 218DEG 30KT 4380 8288
DRKSpecial weather statement, May 29, 3:29 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
329 PM EDT SUN MAY 29 2016
MIZ068-069-292015-
LIVINGSTON MI-OAKLAND MI-
329 PM EDT SUN MAY 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LIVINGSTON AND
CENTRAL OAKLAND COUNTIES UNTIL 415 PM EDT...
AT 329 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CLARKSTON TO NEAR
BRIGHTON...AND MOVING EAST AT 35 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
CLARKSTON AROUND 340 PM EDT.
OXFORD AROUND 355 PM EDT.
ROCHESTER AROUND 405 PM EDT.
TROY AND PONTIAC AROUND 415 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ROCHESTER HILLS...
DAVISBURG...ROSE CENTER...SYLVAN LAKE...WATERFORD...LAKEVILLE...KEEGO
HARBOR...LAKE ORION...WHITE LAKE AND LAKE ANGELUS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4255 8381 4274 8368 4279 8354 4284 8310
4262 8309
TIME...MOT...LOC 1929Z 252DEG 28KT 4271 8353 4258 8372
MRLocal storm report, May 29, 3:37 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
337 PM EDT SUN MAY 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 6 SW PORT HOPE 43.89N 82.80W
05/29/2016 M1.00 INCH HURON MI TRAINED SPOTTER
1 INCH HAIL CRACKED A FEW HOUSE WINDOWS. HURON CO EAST OF
RAPSON AT SWAZYE RD AND PARISVILLE RD
&&
DELLIOTTSpecial weather statement, May 29, 3:51 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
351 PM EDT SUN MAY 29 2016
MIZ062-292030-
LAPEER MI-
351 PM EDT SUN MAY 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR LAPEER COUNTY UNTIL 430 PM EDT...
AT 351 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR LUM TO NEAR OXFORD...
AND MOVING NORTHEAST AT 35 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
LUM AROUND 400 PM EDT.
NORTH BRANCH AROUND 405 PM EDT.
ALMONT AND DRYDEN AROUND 415 PM EDT.
IMLAY CITY AND BROWN CITY AROUND 420 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE KINGS MILL...ELBA...
THORNVILLE...BURNSIDE...GOODLAND TOWNSHIP AND ATTICA.
LAT...LON 4288 8345 4289 8345 4322 8346 4323 8342
4324 8335 4326 8335 4333 8319 4333 8312
4328 8312 4328 8300 4289 8299
TIME...MOT...LOC 1951Z 233DEG 31KT 4307 8323 4283 8331
DRKSpecial weather statement, May 29, 3:57 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
357 PM EDT SUN MAY 29 2016
MIZ083-292045-
MONROE MI-
357 PM EDT SUN MAY 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MONROE COUNTY UNTIL 445
PM EDT...
AT 357 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PETERSBURG...OR NEAR DUNDEE...MOVING NORTHEAST AT 40 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
IDA AROUND 410 PM EDT.
MAYBEE AROUND 415 PM EDT.
MONROE AROUND 420 PM EDT.
CARLETON AROUND 430 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ESTRAL BEACH...WOODLAND
BEACH...SOUTH ROCKWOOD...SCOFIELD...NEWPORT...STONY POINT AND DETROIT
BEACH.
LAT...LON 4182 8377 4194 8377 4210 8334 4209 8332
4202 8317 4192 8327
TIME...MOT...LOC 1957Z 246DEG 34KT 4189 8372
MRThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 2:58 PM EDT | Special Weather Statement | DTX | Sanilac | 77 min |
| May 29, 3:14 PM EDT | Special Weather Statement | DTX | Huron | 46 min |
| May 29, 3:28 PM EDT | Special Marine Warning | DTX | 2 hr | |
| May 29, 3:29 PM EDT | Special Weather Statement | DTX | Oakland | 46 min |
| May 29, 3:51 PM EDT | Special Weather Statement | DTX | Lapeer | 39 min |
| May 29, 3:57 PM EDT | Special Weather Statement | DTX | Monroe | 48 min |
| May 29, 4:06 PM EDT | Special Marine Warning | DTX | 84 min | |
| May 29, 4:20 PM EDT | Special Weather Statement | DTX | Wayne | 40 min |
| May 29, 4:22 PM EDT | Special Weather Statement | DTX | Sanilac | 53 min |
| May 29, 4:32 PM EDT | Severe Thunderstorm Warning | DTX | Oakland | 32 min |
| May 29, 4:44 PM EDT | Severe Thunderstorm Warning | DTX | Saint Clair | 61 min |
| May 29, 4:50 PM EDT | Severe Thunderstorm Warning | DTX | Saint Clair, Sanilac | 40 min |
| May 29, 5:10 PM EDT | Severe Thunderstorm Warning | DTX | Macomb | 28 min |
| May 29, 5:24 PM EDT | Areal Flood Advisory | DTX | Macomb, Saint Clair | 3 hr |
| May 29, 5:28 PM EDT | Special Marine Warning | DTX | 32 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.